MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM920060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6) section d2b ¿ procode: krd/hcg.The device remains implanted, therefor, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.There was no alleged quality issue related to the used devices, as the devices performed as intended.There may have been procedural, patient, and pharmacological factors that contributed to the residual aneurysm with no indication of a device malfunction or defect.Factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.Although there was no alleged quality issues related to the used devices, the event of aneurysm recanalization required an additional surgical intervention to preclude patient harm.Based on this information, this event does meet us fda reporting criteria under 21 crf 803 with the classification of a ¿serious injury,¿ with an awareness date of 18-nov-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the sterling study, a 60-year-old male (subject (b)(6)) with a medical history of controlled hyperlipidemia, headaches, controlled hypertension, presented with an unruptured aneurysm, and subsequently underwent coil embolization on (b)(6) 2024.Immediate pre-procedure angiography revealed an unruptured aneurysm on the right bifurcation anterior circulation: middle cerebral artery (mca): height: 4mm, dome: 2mm, maximum aneurysm diameter: 3.9mm, neck size: 2.8mm, and dome-to-neck ratio: 0.7mm.The parent vessel diameter was 3.2mm.Platelet reactivity testing was not performed pre-procedure.Coil embolization was performed with the implantation of one galaxy g3 xsft 3mm x 8cm (glx120308/ 30670800), one galaxy g3 mini 2mm x 6cm (glm920060/ 30830574), one galaxy g3 mini 2mm x 6cm (glm920060/ 30830574), one galaxy g3 mini 2.5mm x 5.5cm (glm925055/ 30599732), and one galaxy g3 mini 1.5mm x 2.5cm (glm915025/ 30797241) via an excelsior sl-10 microcatheter (stryker).Two neuroform atlas stents (stryker) were implanted as well.Heparin was administered during the procedure.The study coils were successfully implanted at the target site.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).It is unknown if there were any device deficiencies.On (b)(6) 2024, the patient was discharged home for self-care with a modified rankin scale (mrs) score of 0.On (b)(6) 2024, the patient was seen in-clinic for the 180-day (6 month) follow-up visit, for which digital subtraction angiography (dsa) was performed resulting in a modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).The modified rankin scale (mrs) assessment was performed which resulted in a score of 0.On (b)(6) 2024, the patient underwent retreatment using two target tetra coils (stryker) for residual aneurysm.The retreatment was not related to a device-related serious adverse event.The retreatment of the target aneurysm was considered complete with modified raymond-roy classification score of class i: complete (complete obliteration).The patient was discharged home for self-care on (b)(6) 2024.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20857077
Report Number3008114965-2024-01184
Device Sequence Number17122993
Product Code KRD
UDI-Device Identifier10886704077701
UDI-Public(01)10886704077701(17)250531(10)30830574
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGLM920060
Device Lot Number30830574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS® STENT SYSTEM (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age60 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite